Sign up Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
silvergirl9114

Avatar / Picture

Silver Goddess
Registered:
Posts: 204
Reply with quote  #1 
Nicki--
How nice to see we have our own resident "go to" person---I really should have come to the Hamptons sooner!

Question about AI side effects. Took Arimidex for 18 months but stopped because it was turning me into a cripple. Now on Femara for a year.

My total cholesterol is golden---138--and so is the LDL---but my triglycerides keep creeping up and up. Last go round they had gone from 285 to 328. I understand the cardios don't get excited about this until they go over 500 but still....

Could this be from the year on Femara?

I also notice my hair is getting thinner---pretty soon I'll be one of those little old ladies with the pink scalp showing thru their hair. Does anybody know if this corrects itself once we stop the hormone therapy? Temporarily bald is hard enough--permanently bald, not so much!

Thanks---you're WAY more fun than asking my onc's NP!

Jeannie
lizws

Friendship Goddess
Registered:
Posts: 1,424
Reply with quote  #2 
Jeannie,

I have a friend on Femara and her hair has thinned.  She's still on it now so not sure about the long term affects.  As far as the triglycerides, I've been told where the AI's will affect cholesterol and triglycerides.  I haven't had mine checked recently but they were higher than they were before BC.  (I'm on Arimidex) I will be curious to see what your doc says.

Hugs
Liz

__________________
"I can be changed by what happens to me. But I refuse to be reduced by it!" - Maya Angelou
chemoabi

Avatar / Picture

Angel
Registered:
Posts: 2,320
Reply with quote  #3 



Hi Jeannie and Liz!  I tried to do some research here cause its such an interesting subject.  I looked up Femara via Internet - and really found they were trying to sell it more than anything.  The side effects they listed were vague.  Much more emphasis was put on comparing it to Tamoxifen.
 
So I went to my trusty nurses medication book.  Always have it with me.  So here are the listed side effects.
 
Central Nervous System
...headache
...somnolence
...dizziness
...fatigue
...mood changes
 
Cardiovascular:
...Hypertension
...Embolism - blood clots
 
Gastrointestinal:
...Nausea
...Vomiting
...Constipation
...Diarrhea
...Abdominal pain
...Anorexia
 
Musculoskeletal
...bone pain
...limb pain
...back pain
...arthralgia
 
Respiratory
...Shortness of breath
...Cough
 
Skin
...Rash
...Prutitis
 
Metabolic
...Hypercholesterolemia
...Weight gain
 
Other
...viral infections
...breast pain
...diaphoresis
...ALOPECIA - which is hair loss
 
So indeed Femara can cause your Triglycerides to be elevated and hair loss.
 
Make sure you get all medical causes ruled out though.  There are many reasons for hair loss - hypothyroidism is one.
 
Triglycerides can become elevated from drinking too much alcohol or eating too much candy.  They are sugars that when broken down are turned into fats.
 
Another reason for High Triglycerides could be "prediabetes." 
 
If you havent seen your pcp, you should.  Maybe get a thyroid profile, lipid profile, Glycohemoglobin, and FBS.
 
Nicki

__________________
NuttyNickiNurse
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.